Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 30, 2001, 3:49 PM EDT for Windham County, Vermont. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 30, 2001, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Windham County, VT
The radar
The Albany radar (KENX), 119 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 301949 SVRALY VTC025-302015- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 349 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WINDHAM COUNTY IN SOUTHERN VERMONT * UNTIL 415 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BRATTLEBORO...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERNON AT 355 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4294 7270 4276 7270 4273 7209 4295 7209
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 30, 2:15 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 215 PM EDT SAT JUN 30 2001 SCT CONVECTION RIGHT ABT ON CUE...MAINLY W OF HDSVLY AND A BKN LN K1V4-KSYR. ETA KEEPS SEVERAL HND CAPES OVR DIST DURG NGT...RCHG A CREST IN THE 1500-2000 J/KG BALLPARK WITH FROPA SUN. GEM/ETA/NGM/ AVN RUN ALL SEEM TO BE IN REASONABLE AGREEMENT ON PROGGED POSITION OF STG CDFNT SOMEWHERE INVOF KPSM-KHPN-KPHL COORIDOR AT 00Z MON. SHOULD YANK FNT THRU DIST RIGHT ARND TIME OF MAX HEATING. APPEARS UPR SUPPORT IS SUFFICIENTLY IN TRAIL SUCH THAT SOME CONVECTION MAY CONT INTO THE EVNG...HOWEVER POST-FNTL DRY INTRUSION APT TO LIMIT QPF IN NW FLOW ENVIRONMENT. THEREAFTER...NGM JUMPS SLGTLY AHEAD OF THE PACK BY 12Z MON ACRS NC...BUT BY THEN NO LONGER A FACTOR. BY 00Z TUE...SFC RDG POSITIONED ERN VA-LWR GRTLKS. BY WED...MID-LVL ASSUMES CYC CURVATURE AND REINFORCING SHOT OF COOL AIR /SHOULD THIS READ CLIPPER/ ARRIVES FOR WED NGT INTO SMALL HOURS OF THU WITH PCPN AT LEAST A COUPLE HND MILES IN ADVANCE. POLAR VORTEX AT H2.5 ROLLS INTO WRN QUE BY THU. MCKINLEY/GJM .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.
In the hours before
Special weather statement, Jun 30, 11:55 AM EDT, 3 hours 54 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014- 010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1155 AM EDT SAT JUN 30 2001 ...THERE IS THE THREAT OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND SUNDAY AFTERNOON. THIS COLD FRONT WILL INTERACT WITH THE VERY WARM AND HUMID AIR MASS THAT HAS BEEN OVER THE REGION FOR THE PAST SEVERAL DAYS...AND A LINE OF THUNDERSTORMS IS LIKELY TO FORM ALONG OR JUST AHEAD OF THE COLD FRONT. THIS LINE OF THUNDERSTORMS WILL SWEEP RAPIDLY ACROSS THE REGION SUNDAY AFTERNOON. FORECAST ATMOSPHERIC CONDITIONS FOR SUNDAY AFTERNOON LOOK FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND SOME OF THE THUNDERSTORMS SUNDAY AFTERNOON COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS WILL ALSO FORM ACROSS EASTERN NEW YORK AND WESTERN NEW # ENGLAND THIS AFTERNOON AND EVENING...BUT THEY ARE UNLIKELY TO BECOME SEVERE IN TERMS OF WIND AND HAIL DAMAGE. HOWEVER...THUNDERSTORMS THIS AFTERNOON MAY CONTAIN DOWNPOURS.
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.